Alert archive / Alaska / Blizzard Warnings in 2008
Blizzard Warning 31, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Mar 5, 2008, 4:40 AM AKST. It took effect at Mar 5, 2008, 9:40 AM AKST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2008, 4:40 AM AKST (13:40 UTC)
- In effect from
- Mar 5, 2008, 9:40 AM AKST
- Expired
- Mar 6, 2008, 1:18 AM AKST
- In force
- 16 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 051840 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 940 AM AST WED MAR 5 2008 AKZ155-060600- /X.NEW.PAFC.BZ.W.0031.080305T1840Z-080306T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 940 AM AST WED MAR 5 2008 ...BLIZZARD WARNING IN EFFECT UNTIL 9 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 9 PM AST THIS EVENING. NORTH WINDS GUSTING TO 35 TO 45 MPH COMBINED WITH SNOW WILL PRODUCE BLIZZARD CONDITIONS ALONG THE COAST AND NUNIVAK ISLAND TODAY. VISIBILITIES WILL BEGIN TO IMPROVE LATE THIS AFTERNOON ALONG THE SOUTHERN COAST AS WINDS DIMINISH AND TEMPERATURES RISE TO NEAR FREEZING. BLIZZARD CONDITIONS WILL CONTINUE INTO THE EVENING FROM ABOUT TOOKSOOK BAY NORTHWARD. SNOW AND WINDS WILL DIMINISH EVERYWHERE BY LATE EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
8 follow-up statements
000 WWAK42 PAFC 051841 CCA WSWALU URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 941 AM AST WED MAR 5 2008 AKZ155-060600- /X.COR.PAFC.BZ.W.0031.080305T1841Z-080306T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 941 AM AST WED MAR 5 2008 ...BLIZZARD WARNING IN EFFECT UNTIL 9 PM AST THIS EVENING ALONG THE COAST... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 9 PM AST THIS EVENING. NORTH WINDS GUSTING TO 35 TO 45 MPH COMBINED WITH SNOW WILL PRODUCE BLIZZARD CONDITIONS ALONG THE COAST AND NUNIVAK ISLAND TODAY. VISIBILITIES WILL BEGIN TO IMPROVE LATE THIS AFTERNOON ALONG THE SOUTHERN COAST AS WINDS DIMINISH AND TEMPERATURES RISE TO NEAR FREEZING. BLIZZARD CONDITIONS WILL CONTINUE INTO THE EVENING FROM ABOUT TOOKSOOK BAY NORTHWARD. SNOW AND WINDS WILL DIMINISH EVERYWHERE BY LATE EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK42 PAFC 051844 CCA WSWALU URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 944 AM AST WED MAR 5 2008 AKZ155-060615- /X.COR.PAFC.BZ.W.0031.080305T1841Z-080306T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 944 AM AST WED MAR 5 2008 ...BLIZZARD WARNING IN EFFECT UNTIL 9 PM AST THIS EVENING ALONG THE COAST... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 9 PM AST THIS EVENING. NORTH WINDS GUSTING TO 35 TO 45 MPH COMBINED WITH SNOW WILL PRODUCE BLIZZARD CONDITIONS ALONG THE COAST AND NUNIVAK ISLAND TODAY. VISIBILITIES WILL BEGIN TO IMPROVE LATE THIS AFTERNOON ALONG THE SOUTHERN COAST AS WINDS DIMINISH AND TEMPERATURES RISE TO NEAR FREEZING. BLIZZARD CONDITIONS WILL CONTINUE INTO THE EVENING FROM ABOUT TOKSOOK BAY NORTHWARD. SNOW AND WINDS WILL DIMINISH EVERYWHERE BY LATE EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK42 PAFC 052031 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1131 AM AST WED MAR 5 2008 AKZ195-061000- /X.EXB.PAFC.BZ.W.0031.080306T0500Z-080306T1200Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1131 AM AST WED MAR 5 2008 ...BLIZZARD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 3 AM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM AST THURSDAY. NORTH WINDS WILL INCREASE TO 25 TO 35 THIS EVENING AS A STRONG LOW MOVES NORTHWARD ACROSS THE EASTERN BERING SEA. SNOW WILL BEGIN DURING THE EVENING AND CONTINUE OVERNIGHT. THE COMBINATION OF FALLING SNOW AND GUSTY WINDS WILL PRODUCE BLIZZARD CONDITIONS THIS EVENING THROUGH THE OVERNIGHT HOURS. CONDITIONS WILL BEGIN TO IMPROVE LATE TONIGHT AS WINDS AND SNOW DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ155-060600- /X.CON.PAFC.BZ.W.0031.000000T0000Z-080306T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1131 AM AST WED MAR 5 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING ALONG THE COAST... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING. NORTH WINDS GUSTING TO 35 TO 45 MPH COMBINED WITH SNOW WILL PRODUCE BLIZZARD CONDITIONS ALONG THE COAST AND NUNIVAK ISLAND TODAY. VISIBILITIES WILL BEGIN TO IMPROVE LATE THIS AFTERNOON ALONG THE SOUTHERN COAST AS WINDS DIMINISH AND TEMPERATURES RISE TO NEAR FREEZING. BLIZZARD CONDITIONS WILL CONTINUE INTO THE EVENING FROM ABOUT TOKSOOK BAY NORTHWARD. SNOW AND WINDS WILL DIMINISH EVERYWHERE BY LATE EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK42 PAFC 060103 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 403 PM AST WED MAR 5 2008 AKZ155-060600- /X.CON.PAFC.BZ.W.0031.000000T0000Z-080306T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 403 PM AST WED MAR 5 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING ALONG THE COAST... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING ALONG THE COAST. NORTH WINDS GUSTING 35 TO 45 MPH COMBINED WITH SNOWFALL IS PRODUCING BLIZZARD CONDITIONS ALONG THE COAST FROM TOKSOOK BAY NORTH...AND ON NUNIVAK ISLAND. VISIBILITIES WILL IMPROVE THIS EVENING FROM SOUTH TO NORTH ALONG THE COAST AS TEMPERATURES RISE AND WINDS DECREASE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ195-060615- /X.CON.PAFC.BZ.W.0031.080306T0500Z-080306T1200Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 403 PM AST WED MAR 5 2008 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM AST THURSDAY... A BLIZZARD WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM AST THURSDAY. A STRONG AREA OF LOW PRESSURE IS MOVING NORTHWEST ACROSS THE EASTERN BERING SEA. SNOW WILL BEGIN DURING THE EVENING AND CONTINUE OVERNIGHT. THE COMBINATION OF FALLING SNOW AND NORTH WINDS 25 TO 40 MPH WILL PRODUCE BLIZZARD CONDITIONS THIS EVENING THROUGH THE OVERNIGHT HOURS. CONDITIONS WILL BEGIN TO IMPROVE LATE TONIGHT AS WINDS AND SNOW DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK42 PAFC 060317 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 617 PM AST WED MAR 5 2008 AKZ195-060615- /X.EXT.PAFC.BZ.W.0031.080306T0317Z-080306T1200Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 617 PM AST WED MAR 5 2008 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 3 AM AST THURSDAY... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 3 AM AST THURSDAY. A STRONG AREA OF LOW PRESSURE IS MOVING NORTHWEST ACROSS THE EASTERN BERING SEA. NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS...WITH SNOW AND BLOWING SNOW PRODUCING BLIZZARD CONDITIONS. BLIZZARD CONDITIONS CONDITIONS WILL BEGIN TO IMPROVE LATE TONIGHT AS WINDS AND SNOW DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ155-060600- /X.CON.PAFC.BZ.W.0031.000000T0000Z-080306T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 617 PM AST WED MAR 5 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING ALONG THE COAST... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING ALONG THE COAST. NORTH WINDS GUSTING 35 TO 45 MPH COMBINED WITH SNOWFALL IS PRODUCING BLIZZARD CONDITIONS ALONG THE COAST FROM TOKSOOK BAY NORTH...AND ON NUNIVAK ISLAND. VISIBILITIES WILL IMPROVE THIS EVENING FROM SOUTH TO NORTH ALONG THE COAST AS TEMPERATURES RISE AND WINDS DECREASE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK42 PAFC 060333 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 633 PM AST WED MAR 5 2008 AKZ155-060600- /X.CON.PAFC.BZ.W.0031.000000T0000Z-080306T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 633 PM AST WED MAR 5 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING ALONG THE COAST... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING ALONG THE COAST. NORTH WINDS GUSTING 35 TO 45 MPH COMBINED WITH SNOWFALL IS PRODUCING BLIZZARD CONDITIONS ALONG THE COAST FROM TOKSOOK BAY NORTH...AND ON NUNIVAK ISLAND. VISIBILITIES WILL IMPROVE THIS EVENING FROM SOUTH TO NORTH ALONG THE COAST AS TEMPERATURES RISE AND WINDS DECREASE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ195-060615- /X.CON.PAFC.BZ.W.0031.000000T0000Z-080306T1200Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 633 PM AST WED MAR 5 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY. A STRONG AREA OF LOW PRESSURE IS MOVING NORTHWEST ACROSS THE EASTERN BERING SEA. NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS...WITH SNOW AND BLOWING SNOW PRODUCING BLIZZARD CONDITIONS. BLIZZARD CONDITIONS WILL BEGIN TO IMPROVE LATE TONIGHT AS WINDS AND SNOW DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK42 PAFC 060603 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 903 PM AST WED MAR 5 2008 AKZ155-060715- /X.EXP.PAFC.BZ.W.0031.000000T0000Z-080306T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 903 PM AST WED MAR 5 2008 ...BLIZZARD WARNING HAS EXPIRED... THE BLIZZARD WARNING IS NO LONGER IN EFFECT. $$ AKZ195-061200- /X.CON.PAFC.BZ.W.0031.000000T0000Z-080306T1200Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 903 PM AST WED MAR 5 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY. A STRONG AREA OF LOW PRESSURE IS MOVING NORTHWEST ACROSS THE EASTERN BERING SEA. NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS...WITH SNOW AND BLOWING SNOW PRODUCING BLIZZARD CONDITIONS. BLIZZARD CONDITIONS WILL BEGIN TO IMPROVE LATE TONIGHT AS WINDS AND SNOW DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK42 PAFC 061018 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 118 AM AST THU MAR 6 2008 AKZ195-061130- /X.CAN.PAFC.BZ.W.0031.000000T0000Z-080306T1200Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 118 AM AST THU MAR 6 2008 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING FOR THE PRIBILOF ISLANDS. WINDS SPEEDS ARE SUBSIDING AND VISIBILITIES HAVE IMPROVED TO GREATER THAN ONE HALF MILE. CONDITIONS WILL FURTHER IMPROVE THROUGHOUT THE MORNING. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Mar 5, 12:00 AM AKST, 4 hours 40 minutes earlier.
Area forecast discussion, Mar 5, 12:00 AM AKST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST WED MAR 5 2008
.MODEL DISCUSSION...
MODELS IN GOOD AGREEMENT. 00Z WED GFS PREFERRED MODEL FOR
OPERATIONAL PURPOSES DUE TO GOOD RUN TO RUN CONSISTENCY. HOWEVER GFS
DOES INITIALIZE THE LOW COMING UP SOUTH OF KODIAK ISLAND ABOUT 5 MB
TOO WEAK...AS JUDGED BY SHIP OBS. WINDS AROUND THE LOW ALSO STRONGER
THAN PURE MODEL FORECAST.
.SURFACE ANALYSIS...
PRIMARY FEATURE IS A LARGE 982 MB LOW 90 NM SOUTHEAST OF SAND POINT
WILL STRENGTHEN TO 974 MB 75 NM WEST OF CAPE NEWENHAM THEN DRIFT
NORTHWARD AND SLOWLY WEAKEN. THE ASSOCIATED WEATHER FRONT WILL PASS
OVER KODIAK ISLAND AND INTO THE NORTH GULF OF ALASKA BY EVENING THEN
WEAKEN AS IT MOVES INLAND LATE WED NIGHT. MEANWHILE A 983 MB LOW 70
NM SOUTH OF ADAK WILL MAINTAIN INTENSITY AS IT MOVES TO 150 NM SOUTH
OF DUTCH HARBOR THU NIGHT.
.SHORT FORECAST FOR EASTERN DOMAIN...
STRONG EAST TO SOUTHEAST WINDS ALONG AND IN ADVANCE OF THE FRONT.
EASTERLY GUSTS TO 65 MPH ARE EXPECTED TODAY ACROSS SOUTHEASTERN
PRINCE WILLIAM SOUND. GUSTY SOUTHEAST WINDS THROUGH CHANNELED AREAS
MAY REACH 90 MPH AT TIMES TONIGHT THROUGH PORTAGE VALLEY ALONG
TURNAGAIN ARM AND ACROSS HIGHER ELEVATION OF THE ANCHORAGE HILLSIDE.
TEMPERATURES CLIMBING INTO THE MID TO UPPER 30S AGAIN TODAY ACROSS
MOST OF SOUTHCENTRAL ALASKA THANKS TO COPIOUS WARM ADVECTION.
SEVERAL INCHES OF SNOW ARE POSSIBLE OVER THE NORTHERN AND WESTERN
SUSITNA VALLEY...NORTHEAST PRINCE WILLIAM SOUND AND POSSIBLY THE
COPPER RIVER BASIN. PRECIPITATION FALLING MAINLY AS RAIN ELSEWHERE.
.SHORT TERM FORECAST OF WESTERN DOMAIN...
WARM AIR ADVECTION ALONG THE FRONT AND EASTERN FLANK OF THE LOW WILL
SPREAD RAIN OR WET SNOW ACROSS INTERIOR SOUTHWESTERN ALASKA TODAY.
HOWEVER COLD NORTHERLY FLOW WILL PREDOMINATE ACROSS THE ALASKA
PENINSULA AND THE KUSKOKWIM DELTA AND BRISTOL BAY COASTS THIS
AFTERNOON AND EVENING. SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO NEAR ONE HALF MILE AT TIMES THIS AFTERNOON AND
EVENING ALONG THE DELTA COAST MAINLY NORTH OF NUNIVAK ISLAND.
SNOW SHOWERS WILL CONTINUE TO PREVAIL ACROSS THE PRIBILOFS AND
ALEUTIANS.
.BEYOND 48 HOURS...
A 977 MB LOW 510 NM SOUTH OF KODIAK ISLAND THU MORNING WILL
STRENGTHEN TO 969 MB AS IT MOVES TO 75 NM EAST OF KODIAK CITY THU
NIGHT. UPPER LEVEL STEERING FLOW WILL DIRECT THIS
NEXT LOW ALONG A MORE EASTWARD TRACK. THIS WILL LIMIT WARM AIR
ADVECTION AND THUS KEEP SURFACE TEMPERATURES DOWN CLOSER TO
CLIMATOLOGICAL NORMS. OUT WEST BROAD NORTHWESTERLY FLOW WILL SUSTAIN
SCATTERED COLD AIR ADVECTION SHOWERS ACROSS THE BERING SEA AND
ALEUTIAN CHAIN.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING 101 125.
MARINE...GALE 125 129 132 138 140 141
STORM 120 130
HEAVY SPRAY 185
FIRE WEATHER...NONE.
ASB MAR 08In the hours before
Local storm report, Mar 5, 3:35 AM AKST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ANCHORAGE AK
835 AM AST WED MAR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM HIGH SUST WINDS GIRDWOOD 60.94N 149.18W
03/05/2008 E0 MPH AK ASOS
PORTAGE ASOS REPORTED A PEAK GUST OF 77 MPH AT 813 AM.
&&
STEPETINThe office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 11:00 PM AKST | Gale Warning | AFC | 60 hr | |
| Mar 4, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Mar 5, 2:00 AM AKST | Small Craft Advisory | AFC | 4 days | |
| Mar 5, 2:05 AM AKST | Storm Warning | AFC | 9 hr | |
| Mar 5, 2:30 AM AKST | Gale Warning | AFC | 21 hr | |
| Mar 5, 2:30 AM AKST | Small Craft Advisory | AFC | 11 hr | |
| Mar 5, 5:50 AM AKST | Storm Warning | AFC | 5 hr | |
| Mar 5, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Mar 5, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Mar 5, 11:00 AM AKST | Gale Warning | AFC | 39 hr | |
| Mar 5, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Mar 5, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Mar 5, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Mar 5, 1:18 PM AKST | Gale Warning | AFC | 10 hr |
Nearby
Blizzard Warnings in Alaska, 2008Every blizzard warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.